Notre Dame Journal of Formal Logic

On Gabbay's Proof of the Craig Interpolation Theorem for Intuitionistic Predicate Logic

Michael Makkai

Abstract

Using the framework of categorical logic, this paper analyzes and streamlines Gabbay's semantical proof of the Craig interpolation theorem for intuitionistic predicate logic. In the process, an apparently new and interesting fact about the relation of coherent and intuitionistic logic is found.

Article information

Source
Notre Dame J. Formal Logic, Volume 36, Number 3 (1995), 364-381.

Dates
First available in Project Euclid: 17 December 2002

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1040149353

Digital Object Identifier
doi:10.1305/ndjfl/1040149353

Mathematical Reviews number (MathSciNet)
MR1351410

Zentralblatt MATH identifier
0835.03030

Subjects
Primary: 03G30: Categorical logic, topoi [See also 18B25, 18C05, 18C10]
Secondary: 03B20: Subsystems of classical logic (including intuitionistic logic) 03C40: Interpolation, preservation, definability 03F55: Intuitionistic mathematics

Citation

Makkai, Michael. On Gabbay's Proof of the Craig Interpolation Theorem for Intuitionistic Predicate Logic. Notre Dame J. Formal Logic 36 (1995), no. 3, 364--381. doi:10.1305/ndjfl/1040149353. https://projecteuclid.org/euclid.ndjfl/1040149353


Export citation

References

  • Beth, E., “On Padoa's method in the theory of definition," Indagationes Mathematicæ, vol. 15 (1953), pp. 330–339. Zbl 0053.34402 MR 15,385e
  • Bell, J., and M. Machover, A Course in Mathematical Logic, North-Holland, Amsterdam, 1977. Zbl 0359.02001 MR 57:12155
  • Chang, C., and H. Keisler, Model Theory, North-Holland, Amsterdam, 1973. Zbl 0276.02032 MR 53:12927
  • Craig, W., “Linear reasoning. A new form of the Herbrand-Gentzen theorem," The Journal of Symbolic Logic, vol. 22 (1957), pp. 250–268. Zbl 0081.24402 MR 21:3317
  • Gabbay D. M., “Semantic proof of Craig's interpolation theorem for intuitionistic logic and extensions, Part I," pp. 391–,402 in Logic Colloquium '69, edited by R. O. Gandy and C. M. E. Yates, North-Holland, Amsterdam, 1969. MR 43:3094b
  • Gabbay, D. M., Semantical Investigations in Heyting's Intuitionistic Logic, Reidel, Dordrecht, 1981. Zbl 0453.03001 MR 83b:03012
  • Gabriel, P., and F. Ulmer, “Lokal prasentierbare Kategorien," Lecture Notes in Mathematics, vol. 221, Springer-Verlag, Berlin, 1971. MR 48:6205
  • Joyal, A., and M. Tierney, “An extension of the Galois theory of Grothendieck," Memoirs of the American Mathematical Society, vol. 51, American Mathematical Society, Providence, 1984. Zbl 0541.18002 MR 86d:18002
  • Kripke, S., “Semantical analysis of intuitionistic logic I," pp. 92–130 in Formal Systems and Recursion Theory, edited by S. N. Crossley and M. A. E. Dummett, North-Holland, Amsterdam, 1965. Zbl 0137.00702 MR 34:1184
  • MacLane, S., Categories for the Working Mathematician, Springer-Verlag, Heidelberg, 1971. Zbl 0705.18001 MR 50:7275
  • Maehara, S., “On the interpolation theorem of Craig," (in Japanese) Sugaku, vol. 12 (1960/61), pp. 235–237. Zbl 0123.24601 MR 29:3356
  • Makkai, M., and G. E. Reyes, First Order Categorical Logic, Lecture Notes in Mathematics, vol. 611, Springer-Verlag, Heidelberg, 1977. Zbl 0357.18002 MR 58:21600
  • Makkai, M., “Ultraproducts in categorical logic," Lecture Notes in Mathematics, vol. 1130 (1985), pp. 222–309.
  • Pitts, A., “An application of open maps to categorical logic," Journal of Pure and Applied Algebra, vol. 29 (1983), pp. 313–326. Zbl 0521.03051 MR 85c:03025
  • Robinson, A., “A result on consistency and its application to the theory of definition," Indagationes Mathematicæ, vol. 18 (1956), pp. 47–58. Zbl 0075.00701 MR 17,1172d
  • Schütte, K., “Der Interpolationsatz der intuitionistischen Pradikatenlogik," Mathematische Annalen, vol. 148 (1962), pp. 192–200.
  • Street, R., “Fibrations in bicategories," Cahiers Topologie et Geometrie Differentielle, vol. 21 (1980), pp. 111–160. Zbl 0436.18005 MR 81f:18028